| Catalog Number |
GLCR100B |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 5/5/2025.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.B3: unknown; captured as awareness date.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure the reload had some staples left that didn¿t deploy after the surgeon used it in the proximal end.Patient was not harmed, and surgery was completed successfully.Therefore, the creation of a new complaint.
Additional Manufacturer Narrative
(b)(4).Date sent 5/7/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/8/2025.Additional information was requested, and the following was obtained: was the firing stroke completed? what does ¿did not deploy¿ mean? was there an incomplete staple line? how do you know the staples did not deploy? the firing stroke was completed.Some staples did not deploy means after firing they were still in the reload.I was not told about if the staple line was complete.The staff told me the staples were still in the reload after firing.
Additional Manufacturer Narrative
(b)(4).Date sent 8/5/2025.D4 batch #181d60.Corrected data d4: udi #.Investigation summary: the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the glcr100b reload was received with no apparent damaged and with the proximal 13 double drivers up without staples and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position.The reload swing tab was reset in order to fire the cartridge.The reload was tested for functionality with a test device and fired without any difficulties.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in an incomplete staple line.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 181d60, and no non-conformances were identified.